Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Mar 15, 2023, 3:11 PM CDT for 27 counties in Missouri; 7 counties in Kansas. It took effect at Mar 16, 2023, 1:00 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2023, 3:11 PM CDT (20:11 UTC)
- In effect from
- Mar 16, 2023, 1:00 AM CDT
- Expired
- Mar 17, 2023, 12:01 AM CDT
- In force
- 23 hr
- Issued by
- NWS Kansas City, MO
All 34 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Linn County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WWUS73 KEAX 152011 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 311 PM CDT Wed Mar 15 2023 KSZ025-057-060-102>105-MOZ011-012-020-021-028-029-037-043-053- 161615- /O.NEW.KEAX.WI.Y.0003.230316T0600Z-230317T1200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Holt-Andrew-Buchanan-Clinton-Platte-Clay-Jackson-Cass- Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 311 PM CDT Wed Mar 15 2023 ...WIND ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 7 AM CDT FRIDAY... * WHAT...20 to 30 mph southerly winds Thursday morning, then turning north northwesterly behind a cold front Thursday afternoon, with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From 1 AM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
991 WWUS73 KEAX 160801 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 301 AM CDT Thu Mar 16 2023 MOZ001>008-013>017-022>024-030-031-162115- /O.EXB.KEAX.WI.Y.0003.230316T2100Z-230317T1200Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO- Ray-Carroll- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Richmond, Lawson, and Carrollton 301 AM CDT Thu Mar 16 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast, northwest and west central Missouri. * WHEN...From 4 PM this afternoon to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-057-060-102>105-MOZ011-012-020-021-028-029-037-043-053- 162115- /O.CON.KEAX.WI.Y.0003.000000T0000Z-230317T1200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Holt-Andrew-Buchanan-Clinton-Platte-Clay-Jackson-Cass- Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 301 AM CDT Thu Mar 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...20 to 30 mph southerly winds Thursday morning, then turning north northwesterly behind a cold front Thursday afternoon, with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From 1 AM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
857 WWUS73 KEAX 161855 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 155 PM CDT Thu Mar 16 2023 KSZ025-057-060-102>105-MOZ011-012-020-021-028-029-037-043-053- 171200- /O.CON.KEAX.WI.Y.0003.000000T0000Z-230317T1200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Holt-Andrew-Buchanan-Clinton-Platte-Clay-Jackson-Cass- Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 155 PM CDT Thu Mar 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...20 to 30 mph northwesterly winds with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From 1 AM Thursday to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ001>008-013>017-022>024-030-031-171200- /O.CON.KEAX.WI.Y.0003.230316T2100Z-230317T1200Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO- Ray-Carroll- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Richmond, Lawson, and Carrollton 155 PM CDT Thu Mar 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast, northwest and west central Missouri. * WHEN...From 4 PM this afternoon to 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
475 WWUS73 KEAX 170501 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1201 AM CDT Fri Mar 17 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>024-028>031-037-043- 053-170615- /O.CAN.KEAX.WI.Y.0003.000000T0000Z-230317T1200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray- Carroll-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 1201 AM CDT Fri Mar 17 2023 ...WIND ADVISORY IS CANCELLED... Winds have relaxed below criteria levels; however, some areas are still seeing some gusts as high as 30-35 MPH out of the NW. Winds will continue to relax closer to sunrise. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:28 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 15, 12:28 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1228 PM CDT Wed Mar 15 2023 .Discussion... Issued at 349 AM CDT WED MAR 15 2023 Key Points: * Mild conditions develop today and continue through Thursday afternoon. * Gusty winds today into the weekend. * Much cooler conditions Thursday night into the weekend. Detailed discussion... Attention this morning is focused on the southwestern US where the next storm system has begun to move inland. Surface ridge across the area yesterday has shifted east towards the Tennessee Valley, and pressure gradient across the western High Plains has rapidly increased overnight. As surface warms and atmospheric mixing deepens, expect gusty south winds to develop. With continued warm air advection in the near surface layer, should see temperatures warm into the upper 50s and 60s across the region. Only factor limiting this will be building upper level cloud cover that is expected to become dense by this afternoon. Considered a wind advisory for today for eastern Kansas where wind gusts to lower end advisory level are possible; however, with warm air advection regime and only 35-40 knots of flow at 925 hpa, will be difficult to transfer enough momentum to consistently reach wind advisory criteria. Breezy conditions will linger through Wednesday night into Thursday morning with tight pressure gradient. Have sided toward warmer side of guidance, roughly ~70th percentile. 00Z models have slowed moisture return ahead of a strong cold front moving through the region Thursday afternoon. Isentropic lift increases towards the 12-18Z time frame, and could see some light showers develop ahead of potential dry slot working into the area. This could allow temperatures to warm into the 50s if not the lower 60s in a few locations for a short tie ahead of the approaching front. Models suggest strong cold air advection immediately behind the surface front, but pressure rises are only expected to be 3-5 mb/3hr. Therefore, even with the strong cold air advection, top values of momentum transfer struggle to consistently meet wind advisory criteria, especially south of highway 36. For now, have agreed with surrounding offices to hold off on headlines, but best chances appear to across northern Missouri. Precipitation behind the cold front appears to be fairly limited as atmospheric column quickly dries out from top down; however, ECMWF keeps small window of a few hours for the potential for snow. Confidence in any snow with this system is low, and any accumulations is even lower. Strong cold air advection is expected from Thursday afternoon into Saturday morning with 925 hpa temperatures falling 20-25 C. The cooler temperatures along with the breezy northwest winds will result in wind chills in the teens and 20s both Friday and Saturday. Temperatures look to moderate next week, with mainly dry conditions. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1229 PM CDT WED MAR 15 2023 Currently VFR with breezy southerly winds gusting to 25 to 30 knots at all terminals. These conditions will persist through much of the period before CIGs lower to MVFR By around 12z Thursday. Southerly gusts to 30 knots will persist through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BT Aviation...BMW
Hazardous weather outlook, Mar 15, 4:56 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 456 AM CDT Wed Mar 15 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 456 AM CDT Wed Mar 15 2023 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong south winds gusting to 30 to 35 mph are expected this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong northwest winds are expected to develop Thursday afternoon and continue into the weekend. Wind gusts to near 40 mph are expected Thursday evening, with wind gusts to 30 to 35 mph expected Friday and Saturday. These winds will produce wind chills in the teens and 20s on Friday and Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.